Texas, 2009

Hail and Damaging Winds in Texas, February 10, 2009

February 10, 2009 · NWS EWX · 40 events in 13 counties and zones

A cold front moved through South Central Texas on the evening of February 10 and produced a line of severe thunderstorms in the eastern half of the area along with very strong, gusty winds in its wake in the west.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$400,000
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A cold front moved through South Central Texas on the evening of February 10 and produced a line of severe thunderstorms in the eastern half of the area along with very strong, gusty winds in its wake in the west.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Feb 10, 5:33 PM CST, 57 minutes earlier.

Area forecast discussion, Feb 10, 5:33 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
533 PM CST TUE FEB 10 2009

.AVIATION...
COMPLEX WEATHER PATTERN OVER THE NEXT 24 HOURS AS A STRONG WINTER
STORM SYSTEM BARRELS EAST THROUGH NORTH TEXAS. BLUSTERY WEST WINDS
OF 35 TO 45 MPH WILL REACH KDRT SHORTLY, AND KAUS-KSSF BY 03Z.
AHEAD OF THE FRONT ISOLATED SHOWER AND THUNDERSTORMS COULD DEVELOP
MAINLY KAUS AREA WITH THE POSSIBILITY OF HAIL BETWEEN 01Z AND 03Z.
THE BLUSTERY WINDS WILL BRING MVFR-IFR CONDITIONS IN BLOWING DUST.
BY 11Z THE STORM SYSTEM WILL HAVE LIFTED NORTHEAST OUT OF TEXAS
AND NORTHWEST WINDS WILL HAVE SUBSIDED TO 15 TO 25 KTS.

&&

.PREV DISCUSSION... /ISSUED 401 PM CST TUE FEB 10 2009/

DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM IS OVER NEW MEXICO TO WEST OF
THE BIG BEND. THIS IS A VERY DYNAMIC SYSTEM. DIFFLUENCE IS
INCREASING WITH AN UPPER JET OVER 100 KTS. LIFT IS RAPIDLY
INCREASING. A DRYLINE AND PACIFIC COLD FRONT ARE MOVING EAST
ACROSS WESTERN TEXAS. THESE FEATURES WILL MOVE ACROSS THE HILL
COUNTRY AND SOUTH CENTRAL TEXAS DURING THE EVENING INTO THE EARLY
OVERNIGHT HOURS. STRONG MOISTURE CONVERGENCE WILL DEVELOP A SQUALL
LINE OVER THE NORTHEASTERN HILL COUNTRY LATE THIS AFTERNOON THAT
WILL BUILD SOUTHWEST WHILE CROSSING THE I-35 CORRIDOR THIS
EVENING, AND THEN TOWARD THE COASTAL PLAINS AROUND MIDNIGHT. NAM
FORECAST SOUNDINGS SHOW CAPES OF UP TO 2000 J/KG AND HELICITIES OF
300 TO 450 M2/S2 ACROSS THE NORTHEASTERN PARTS OF SOUTH CENTRAL
TEXAS, INCLUDING THE AUSTIN METRO AREA FOR THIS EVENING. WILL KEEP
THE POSSIBILITY OF SEVERE STORMS IN THE FORECAST FOR THOSE AREAS.
THE MAIN THREAT REMAINS DAMAGING WINDS, ALTHOUGH A BRIEF TORNADO
CAN NOT BE RULED OUT. A TIGHT PRESSURE GRADIENT AND SUBSIDENCE
BEHIND THE FRONT WILL CREATE WIND ADVISORY CONDITIONS MAINLY THIS
EVENING, ESPECIALLY RIO GRANDE PLAINS AND EDWARDS PLATEAU. THE
GRADIENT WILL SLACKEN RAPIDLY WEDNESDAY AS THE SURFACE HIGH
SETTLES INTO THE AREA AND WINDS WILL DECREASE IN THE AFTERNOON.
HOWEVER, IT IS POSSIBLE THAT THE WIND ADVISORY MAY HAVE TO BE
EXTENDED OVERNIGHT INTO WEDNESDAY. SURFACE HIGH MOVES OFF EAST ON
THURSDAY, ALTHOUGH MOISTURE WILL BE SLOW TO RECOVER IN SPITE OF
SOUTHERLY WINDS. ANOTHER UPPER LEVEL TROUGH AND COLD FRONT WILL
MOVE ACROSS THE PLAINS ON FRIDAY, HOWEVER DYNAMICS WILL PASS FAR
NORTH OF THE AREA WITH ONLY A FEW SHOWERS ACROSS FAR EASTERN
AREAS. THE WEEKEND INTO EARLY NEXT MODELS SHOW DISAGREEMENTS AND
INCONSISTENCIES. WESTERLY TO SOUTHWESTERLY FLOW ALOFT MAY BRING
SOME UPPER TROUGHS AND POSSIBLE SOME WEAK OVERRUNNING, HOWEVER
OTHER MODELS SHOW A STRONGER SOUTHERLY FLOW. THE MEX MOS/GFS MODEL
SEEMS TOO BULLISH AND WILL ONLY GO WITH 10 OR 20 POPS FOR SUNDAY
THROUGH TUESDAY. HAVE GENERALLY GONE WITH MEX TEMPERATURES, EXPECT
WENT WARMER HIGHS FRIDAY DUE DOWNSLOPE/SUBSIDENCE AND MONDAY DUE
LESS SKY COVER THAN MODEL, AND COOLER LOWS WEDNESDAY NIGHT AND
THURSDAY NIGHT DUE LIGHTER WINDS AND LOWER DEWPOINTS. HAVE GONE
NEAR BETTER NAM DEWPOINTS FOR TONIGHT THROUGH THURSDAY.

FIRE WEATHER...
RED FLAG CONDITIONS CURRENTLY ACROSS THE LOWER PECOS VALLEY WILL
SPREAD ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS AND THE HILL
COUNTRY THIS EVENING AND THE OVERNIGHT HOURS. RELATIVE HUMIDITIES
IN THE TEENS AND SINGLE DIGITS WITH 20 FOOT WINDS OF 15 TO 25 MPH
AND GUSTY CAN BE EXPECTED. THERE MAY BE A SLIGHT RECOVERY DURING
THE OVERNIGHT, BEFORE RELATIVE HUMIDITIES FALL ON WEDNESDAY.
ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN ON FRIDAY AS
ANOTHER PERIOD OF DRY AND WINDY CONDITIONS CAN BE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              50  75  43  73  56 /  40   0   0  -   10
AUSTIN BERGSTROM INTL AIRPORT  50  77  38  75  53 /  40   0   0  -   10
NEW BRAUNFELS MUNI AIRPORT     47  77  42  73  54 /  30   0   0  -   10
BURNET MUNI AIRPORT            49  74  42  72  52 /  40   0   0  -   -
DEL RIO INTL AIRPORT           46  75  43  75  50 /  -    0   0   0  -
GEORGETOWN MUNI AIRPORT        49  76  42  72  52 /  50   0   0  -   -
HONDO MUNI AIRPORT             47  76  39  74  52 /  10   0   0   0  -
SAN MARCOS MUNI AIRPORT        47  77  42  74  54 /  30   0   0  -   10
LA GRANGE - FAYETTE REGIONAL   51  76  42  73  54 /  60   0   0  -   10
SAN ANTONIO INTL AIRPORT       49  77  45  74  56 /  20   0   0   0  10
STINSON MUNI AIRPORT           49  79  43  77  54 /  20   0   0   0  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 5 PM CST WEDNESDAY FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...
LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON...WILSON.

RED FLAG WARNING UNTIL 5 PM CST WEDNESDAY FOR THE FOLLOWING
COUNTIES: DIMMIT...EDWARDS...KINNEY...MAVERICK...REAL...UVALDE...
VAL VERDE...ZAVALA.

WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BEXAR...BLANCO...BURNET...COMAL...
DIMMIT...FRIO...GILLESPIE...HAYS...KENDALL...KERR...LLANO...
MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...ZAVALA.

HIGH WIND WARNING UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING
COUNTIES: EDWARDS...KINNEY...VAL VERDE.

WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
COUNTIES: EDWARDS...KINNEY...VAL VERDE.

&&

01/06
Hazardous weather outlook, Feb 10, 5:47 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CST TUE FEB 10 2009

TXZ171>173-185>194-203>209-217>225-228-110600-
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-
KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
547 PM CST TUE FEB 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE EASTERN
HILL COUNTRY AND MUCH OF SOUTH CENTRAL TEXAS THIS EVENING. THE
MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS.

A WIND ADVISORY IS IN EFFECT FOR MUCH OF THE HILL COUNTRY AND
SOUTH CENTRAL TEXAS UNTIL MIDNIGHT.

A RED FLAG WARNING IS EFFECT ALL AREAS TONIGHT.

A STRONG COLD FRONT MOVING RAPIDLY EASTWARD ACROSS WEST TEXAS
TOWARD SOUTH CENTRAL TEXAS HAS RESULTED IN A VERY TIGHT PRESSURE
GRADIENT ACROSS THE AREA THIS EVENING. GUSTY SOUTHERLY WINDS OF 20
TO 30 MPH WILL BLOW AHEAD OF THE COLD FRONT WITH WINDS SHIFTING TO
NORTHWEST AND WEST AT 20 TO 30 MPH BEHIND THE COLD FRONT. WINDS
WILL GRADUALLY SUBSIDE TO 15 TO 25 MPH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 5 PM WEDNESDAY FOR
LOW HUMIDITIES AND MODERATE TO STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEED THIS EVENING.

TXZ183-184-202-110600-
VAL VERDE-EDWARDS-KINNEY-
547 PM CST TUE FEB 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...
A HIGH WIND WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING. A WIND
ADVISORY IS IN EFFECT UNTIL MIDNIGHT. A RED FLAG WARNING IS IN
EFFECT TONIGHT.

A STRONG COLD FRONT MOVING RAPIDLY EASTWARD ACROSS WEST TEXAS
INTO SOUTH CENTRAL TEXAS HAS RESULTED IN A VERY TIGHT PRESSURE
GRADIENT ACROSS THE AREA THIS EVENING. STRONG WEST AND NORTHWEST
WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH WILL ACCOMPANY THE COLD
FRONT ALONG WITH SOME BLOWING DUST. WINDS WILL SUBSIDE AFTER 8 PM
TO 20 TO 30 MPH AND 15 TO 25 MPH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 5 PM WEDNESDAY FOR
LOW HUMIDITIES AND MODERATE TO STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Laughlin AFB radar (KDFX), 109 km away, was scanning. The volume nearest the first event began at 02:45 UTC.

Open the radar archive at this moment

Event by event

28 hail, 6 thunderstorm wind, 4 high wind, 2 strong wind. Local standard time, as filed.

High Wind, Val Verde

When
February 10, 6:30 PM CST to 6:35 PM CST
Where
Val Verde forecast zone
Measured
52 kt (60 mph) estimated gust
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
29.893, -101.152 (the zone’s center; the record gives no point)

A cold front moving through the area caused high winds which overturned boats on Lake Amistad and downed power lines in Del Rio.

High Wind, Val Verde

When
February 10, 6:33 PM CST to 6:38 PM CST
Where
Val Verde forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
COOP Observer
Coordinates
29.893, -101.152 (the zone’s center; the record gives no point)

A cold front moved through the area causing high winds 2 miles northwest of Del Rio where a COOP observer measured a gust of 59 mph.

High Wind, Val Verde

When
February 10, 6:37 PM CST to 6:39 PM CST
Where
Val Verde forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
29.893, -101.152 (the zone’s center; the record gives no point)

A cold front moved through the area causing high winds with a peak gust of 61 mph measured by the ASOS at Del Rio International Airport.

High Wind, Val Verde

When
February 10, 7:00 PM CST to 7:02 PM CST
Where
Val Verde forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
29.893, -101.152 (the zone’s center; the record gives no point)

A cold front moved through the area causing high winds with a peak gust of 60 mph measured by the ASOS at Laughlin AFB.

Strong Wind, Edwards

When
February 10, 7:00 PM CST to 7:10 PM CST
Where
Edwards forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$50,000
Reported by
COOP Observer
Coordinates
29.983, -100.305 (the zone’s center; the record gives no point)

Strong winds behind a cold front downed power lines one mile north of Rocksprings. A COOP observer estimated the strongest gusts at 50 mph.

Strong Wind, Kinney

When
February 10, 7:30 PM CST to 7:40 PM CST
Where
Kinney forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$250,000
Reported by
Law Enforcement
Coordinates
29.350, -100.418 (the zone’s center; the record gives no point)

Strong winds behind a cold front knocked down power lines and tree limbs and broke some car windows 2 miles west of Brackettville.

Thunderstorm Wind, Burnet

When
February 10, 8:45 PM CST to 8:47 PM CST
Where
Burnet County, 1.91 mi WNW of Bertram
Measured
58 kt (67 mph) measured gust
Reported by
Public
Coordinates
30.760, -98.080

A resident reported a measured wind gust of 67 mph along with small hail and said some of their animals were missing as a result.

Thunderstorm Wind, Burnet

When
February 10, 8:51 PM CST to 8:53 PM CST
Where
Burnet County, 3.56 mi W of Briggs
Measured
58 kt (67 mph) estimated gust
Reported by
Public
Coordinates
30.870, -97.980

A resident reported a wind gust of 67 mph measured with a Davis weather station.

Hail, Blanco

When
February 10, 8:55 PM CST
Where
Blanco County, 0.6 mi W of Round Mtn
Measured
1 in hail
Reported by
Public
Coordinates
30.430, -98.340

The public reported quarter size hail and a few tree branches down in Round Mountain.

Hail, Williamson

When
February 10, 9:10 PM CST to 9:15 PM CST
Where
Williamson County, 3.65 mi NW of Liberty Hill
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
30.710, -97.960

One of the broadcast media relayed a report from the Williamson County EMS of penny size hail near the intersection of County Rds. 201 and 206.

Hail, Comal

When
February 10, 9:16 PM CST to 9:21 PM CST
Where
Comal County, 0.69 mi N of Spring Branch
Measured
1.5 in hail
Reported by
Storm Chaser
Coordinates
29.880, -98.400

A storm chaser reported hail ranging from marble to ping pong size near Spring Branch.

Hail, Bexar

When
February 10, 9:20 PM CST to 9:25 PM CST
Where
Bexar County, 1.83 mi SW of Alamo Downs
Measured
1 in hail
Reported by
Mesonet
Coordinates
29.430, -98.650

One inch hail reported in San Antonio on I-10 near Huebner Rd.

Hail, Bexar

When
February 10, 9:20 PM CST to 9:25 PM CST
Where
Bexar County, 8 mi NW of San Antonio
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
29.502, -98.584

KSAT TV reported one inch hail in northwestern San Antonio.

Hail, Bexar

When
February 10, 9:20 PM CST to 9:25 PM CST
Where
Bexar County, 1.2 mi W of Fratt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
29.520, -98.590

A spotter reported nickel size hail in the Medical Center area of San Antonio.

Hail, Bexar

When
February 10, 9:20 PM CST to 9:25 PM CST
Where
Bexar County, 3.2 mi NNW of Fratt to 3.2 mi N of Fratt
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
29.563, -98.590

A spotter reported quarter to ping pong ball size hail at the intersection of Vance Jackson and De Zavala Rds. in San Antonio.

Hail, Kendall

When
February 10, 9:20 PM CST to 9:25 PM CST
Where
Kendall County, 4.98 mi SW of Kendalia
Measured
1 in hail
Reported by
Public
Coordinates
29.920, -98.580

A resident reported quarter size hail near River Mountain Ranch and Ranch Road 474.

Hail, Bexar

When
February 10, 9:23 PM CST to 9:28 PM CST
Where
Bexar County, 0.6 mi W of Sat Twin Oaks Arpt
Measured
1.75 in hail
Reported by
CoCoRaHS
Coordinates
29.570, -98.480

A CoCoRaHS observer reported golf ball size hail, which caused some minor tree damage, in Hill Country Village.

Hail, Bexar

When
February 10, 9:25 PM CST to 9:30 PM CST
Where
Bexar County, 1.51 mi SSW of Alamo Hgts
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
29.460, -98.490

An off duty National Weather Service employee reported golf ball size hail in San Antonio.

Hail, Bexar

When
February 10, 9:25 PM CST to 9:30 PM CST
Where
Bexar County, 0.69 mi S of Wetmore
Measured
1 in hail
Reported by
NWS Employee
Coordinates
29.560, -98.420

An off duty National Weather Service employee reported quarter size hail in northern San Antonio.

Hail, Bexar

When
February 10, 9:25 PM CST to 9:30 PM CST
Where
Bexar County, 4.87 mi N of Sat Twin Oaks Arpt
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
29.640, -98.480

An off duty National Weather Service employee reported half dollar size hail in the Stone Oak area of San Antonio.

Thunderstorm Wind, Comal

When
February 10, 9:25 PM CST to 9:27 PM CST
Where
Comal County, 1.51 mi SSW of Canyon Res
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
29.880, -98.260

A resident reported roof damage to their home and several trees down near Clear Water Estates at Canyon Lake Dam.

Hail, Bexar

When
February 10, 9:26 PM CST to 9:31 PM CST
Where
Bexar County, 0.6 mi E of Hollywood Park
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
29.570, -98.490

An off duty National Weather Service employee reported golf ball size hail in northern San Antonio.

Hail, Bexar

When
February 10, 9:27 PM CST to 9:29 PM CST
Where
Bexar County, 2.16 mi NNE of Von Ormy
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
29.350, -98.660

A storm chaser reported quarter size hail 3 miles southwest of Lackland AFB.

Hail, Bexar

When
February 10, 9:27 PM CST to 9:32 PM CST
Where
Bexar County, 3.66 mi W of Alamo Downs
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
29.450, -98.691

One of the San Antonio TV stations relayed a report of quarter size hail at Seaworld San Antonio.

Hail, Bexar

When
February 10, 9:29 PM CST to 9:34 PM CST
Where
Bexar County, 4.44 mi ESE of Lackland Afb
Measured
0.75 in hail
Reported by
ASOS
Coordinates
29.360, -98.560

The weather observer reported penny size hail at Port San Antonio (Kelly AFB).

Hail, Hays

When
February 10, 9:30 PM CST to 9:35 PM CST
Where
Hays County, 7.97 mi SSW of Henly
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
30.090, -98.260

A CoCoRaHS observer reported quarter size hail 10 miles west-northwest of Woodcreek.

Hail, Bexar

When
February 10, 9:30 PM CST to 9:35 PM CST
Where
Bexar County, 0.94 mi NNW of Leon Spgs
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
29.683, -98.634

A CoCoRaHS observer reported quarter size hail in the Dominion area of San Antonio.

Hail, Bexar

When
February 10, 9:31 PM CST to 9:36 PM CST
Where
Bexar County, 2.4 mi NNE of Wetmore
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
29.600, -98.400

A CoCoRaHS observer reported quarter size hail in northern San Antonio.

Thunderstorm Wind, Bexar

When
February 10, 9:32 PM CST to 9:34 PM CST
Where
Bexar County, Cementville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
29.500, -98.470

A spotter reported a measured wind gust of 60 mph just north of the Alamo Quarry Market in San Antonio.

Hail, Bexar

When
February 10, 9:32 PM CST to 9:37 PM CST
Where
Bexar County, Cementville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
29.500, -98.470

A spotter reported quarter size hail near the Alamo Quarry Market in San Antonio. This is the same storm which produced the strong wind gust.

Hail, Bexar

When
February 10, 9:34 PM CST to 9:39 PM CST
Where
Bexar County, 2.13 mi N of Wetmore
Measured
1.25 in hail
Reported by
Public
Coordinates
29.601, -98.418

A resident reported quarter size hail in northern San Antonio near the intersection of Loop 1604 and Bulverde Rd.

Hail, Bexar

When
February 10, 9:35 PM CST to 9:40 PM CST
Where
Bexar County, 1.2 mi W of (Sat)san Antonio Int
Measured
1 in hail
Reported by
ASOS
Coordinates
29.530, -98.490

The weather observer at San Antonio International Airport reported quarter size hail.

Hail, Bexar

When
February 10, 9:35 PM CST to 9:40 PM CST
Where
Bexar County, 0.69 mi S of Terrel Hills
Measured
1 in hail
Reported by
NWS Employee
Coordinates
29.460, -98.450

An off duty National Weather Service employee reported quarter size hail, estimated wind gusts of 55 mph, and 0.51 inches of rain in 30 minutes in Terrell Hills.

Hail, Hays

When
February 10, 9:35 PM CST to 9:40 PM CST
Where
Hays County, 3.07 mi WNW of Wimberley
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
30.010, -98.100

One of the broadcast media relayed a report of penny size hail.

Hail, Williamson

When
February 10, 9:35 PM CST to 9:40 PM CST
Where
Williamson County, 2.48 mi ENE of Cedar Park
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
30.510, -97.780

One of the broadcast media relayed a report of nickel size hail at Avery Ranch.

Hail, Bexar

When
February 10, 9:35 PM CST to 9:40 PM CST
Where
Bexar County, 0.92 mi SE of Hollywood Park
Measured
1 in hail
Reported by
Public
Coordinates
29.560, -98.490

A resident reported quarter size hail in northern San Antonio.

Hail, Guadalupe

When
February 10, 9:45 PM CST to 9:50 PM CST
Where
Guadalupe County, 1 mi N of Marion
Measured
0.88 in hail
Reported by
Public
Coordinates
29.564, -98.150

A resident reported nickel size hail.

Thunderstorm Wind, Travis

When
February 10, 9:55 PM CST to 9:57 PM CST
Where
Travis County, 1.92 mi WSW of Sprinkle
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.340, -97.660

The Travis County Emergency Manager reported numerous trees blown down and blocking the intersection of Bluff Bend Dr. and Newport Ave.

Hail, Travis

When
February 10, 9:55 PM CST to 10:00 PM CST
Where
Travis County, Pflugerville
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
30.430, -97.620

One of the broadcast media relayed a report of penny size hail.

Thunderstorm Wind, Fayette

When
February 10, 11:00 PM CST
Where
Fayette County, Plum
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
29.930, -96.970

The public reported trees down in Plum.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, February 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 145984, 145985, 145986, 145987, 145988, 145989, 145965, 145979, 148051, 145983, 145890, 145849, 145851, 145853, 145859, 145862, 145863, 145865, 145866, 145867, 145982, 145876, 145881, 145884, 145944, 145946, 145980, 145885, 145887, 145888, 145947, 145892, 145945, 145973, 145977, 145981, 145990, 145966, 145978, 148052.